Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Feb 22, 2022, 6:02 PM MST for 5 counties in New Mexico. It took effect at Feb 23, 2022, 9:00 AM MST. It was in force for 10 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2022, 6:02 PM MST (01:02 UTC)
- In effect from
- Feb 23, 2022, 9:00 AM MST
- Expired
- Feb 23, 2022, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Lincoln County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 106 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 2:00 PM MST | NON-TSTM WND GST 72 | 10 Sse Magdalena, NM | MAGDALENA RIDGE OBSERVATORY. |
| Feb 23, 3:50 PM MST | HIGH SUST WINDS 40 | 6 Sw Ancho, NM | MESONET STATION UP951 6.0 SW ANCHO (UPR). |
| Feb 23, 4:38 PM MST | NON-TSTM WND GST 58 | 19 Sse Old Horse Spring, NM | MESONET STATION DPRN5 OLD HORSE SPRINGS 19 SSE (PELONA MOUNTAIN). |
| Feb 23, 4:45 PM MST | NON-TSTM WND GST 61 | 11 Se Bosque Del Apache, NM | MESONET STATION WSM35 BOSQUE DEL APACHE 11 SE (WSMR). |
| Feb 23, 6:27 PM MST | SNOW 1 | 11 Sw Red Hill, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4927 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198 WWUS75 KABQ 230102 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 602 PM MST Tue Feb 22 2022 NMZ223-231200- /O.EXP.KABQ.WI.Y.0012.000000T0000Z-220223T0100Z/ /O.NEW.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/ Central Highlands- 602 PM MST Tue Feb 22 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Central Highlands. * WHEN...From 9 AM to 7 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ229-230215- /O.EXP.KABQ.WI.Y.0012.000000T0000Z-220223T0100Z/ Northeast Highlands- 602 PM MST Tue Feb 22 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... $$ NMZ226-231200- /O.UPG.KABQ.HW.A.0003.220223T1200Z-220224T0200Z/ /O.NEW.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/ /O.CON.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/ South Central Mountains- 602 PM MST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... * WHAT...For the High Wind Warning, south winds 30 to 40 mph with gusts up to 60 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...South Central Mountains. * WHEN...For the High Wind Warning, from 9 AM to 7 PM MST Wednesday. For the Wind Advisory, until 5 AM MST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ208-220-224-225-241-231200- /O.UPG.KABQ.HW.A.0003.220223T1200Z-220224T0200Z/ /O.NEW.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/ Southwest Mountains-Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent Lowlands- 602 PM MST Tue Feb 22 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands, Upper Tularosa Valley and Southwest Mountains. * WHEN...From 9 AM to 7 PM MST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ207-209-219-221-222-231200- /O.NEW.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/ West Central Highlands-San Francisco River Valley-Middle Rio Grande Valley including the Albuquerque Metro Area-Sandia and Manzano Mountains including Edgewood-Estancia Valley- 602 PM MST Tue Feb 22 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Sandia and Manzano Mountains including Edgewood, West Central Highlands, San Francisco River Valley, and Estancia Valley. * WHEN...From 9 AM to 7 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
4 follow-up statements
586 WWUS75 KABQ 230410 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 910 PM MST Tue Feb 22 2022 NMZ226-231200- /O.CON.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/ /O.CON.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/ South Central Mountains- 910 PM MST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... * WHAT...For the High Wind Warning, south winds 30 to 40 mph with gusts up to 60 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...South Central Mountains. * WHEN...For the High Wind Warning, from 9 AM to 7 PM MST Wednesday. For the Wind Advisory, until 5 AM MST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ208-220-224-225-241-231200- /O.CON.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/ Southwest Mountains-Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent Lowlands- 910 PM MST Tue Feb 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands, Upper Tularosa Valley and Southwest Mountains. * WHEN...From 9 AM to 7 PM MST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ219-231200- /O.EXA.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/ /O.CON.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 910 PM MST Tue Feb 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... * WHAT...For the first Wind Advisory, east winds 25 to 35 mph with gusts up to 50 mph expected. For the second Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...For the first Wind Advisory, until 5 AM MST Wednesday. For the second Wind Advisory, from 9 AM to 7 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ218-231200- /O.EXA.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/ Santa Fe Metro Area- 910 PM MST Tue Feb 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Santa Fe Metro Area. * WHEN...Until 5 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ207-209-221>223-231200- /O.CON.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/ West Central Highlands-San Francisco River Valley-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands- 910 PM MST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, West Central Highlands, San Francisco River Valley, Estancia Valley, and Central Highlands. * WHEN...From 9 AM to 7 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 15
460 WWUS75 KABQ 231102 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 402 AM MST Wed Feb 23 2022 NMZ226-231930- /O.CAN.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/ /O.CON.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/ South Central Mountains- 402 AM MST Wed Feb 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...South to southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...South Central Mountains. * WHEN...From 9 AM this morning to 7 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ219-231930- /O.CAN.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/ /O.CON.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 402 AM MST Wed Feb 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 9 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ218-231215- /O.CAN.KABQ.WI.Y.0012.000000T0000Z-220223T1200Z/ Santa Fe Metro Area- 402 AM MST Wed Feb 23 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory levels, therefore the Wind Advisory has been cancelled. $$ NMZ208-220-224-225-241-231930- /O.CON.KABQ.HW.W.0005.220223T1600Z-220224T0200Z/ Southwest Mountains-Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-San Agustin Plains and Adjacent Lowlands- 402 AM MST Wed Feb 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands, Upper Tularosa Valley and Southwest Mountains. * WHEN...From 9 AM this morning to 7 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ207-209-221>223-231930- /O.CON.KABQ.WI.Y.0013.220223T1600Z-220224T0200Z/ West Central Highlands-San Francisco River Valley-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands- 402 AM MST Wed Feb 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, West Central Highlands, San Francisco River Valley, Estancia Valley, and Central Highlands. * WHEN...From 9 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
747 WWUS75 KABQ 231812 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM Issued by National Weather Service El Paso TX/Santa Teresa NM 1112 AM MST Wed Feb 23 2022 NMZ208-220-224>226-241-240200- /O.CON.KABQ.HW.W.0005.000000T0000Z-220224T0200Z/ Southwest Mountains-Lower Rio Grande Valley- South Central Highlands-Upper Tularosa Valley- South Central Mountains-San Agustin Plains and Adjacent Lowlands- 1112 AM MST Wed Feb 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Lower Rio Grande Valley, San Agustin Plains and Adjacent Lowlands, South Central Highlands, Upper Tularosa Valley and Southwest Mountains. * WHEN...From 9 AM this morning to 7 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power and utility outages will be possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ207-209-219-221>223-240200- /O.CON.KABQ.WI.Y.0013.000000T0000Z-220224T0200Z/ West Central Highlands-San Francisco River Valley- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Central Highlands- 1112 AM MST Wed Feb 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. Sandia and Manzano Mountains including Edgewood, West Central Highlands, San Francisco River Valley, Estancia Valley, and Central Highlands. * WHEN...From 9 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dennhardt
796 WWUS75 KABQ 240202 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 702 PM MST Wed Feb 23 2022 NMZ208-220-224>226-241-240315- /O.EXP.KABQ.HW.W.0005.000000T0000Z-220224T0200Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwest Mountains-Lower Rio Grande Valley-South Central Highlands-Upper Tularosa Valley-South Central Mountains-San Agustin Plains and Adjacent Lowlands- 702 PM MST Wed Feb 23 2022 ...HIGH WIND WARNING HAS EXPIRED... $$ NMZ207-209-219-221>223-240600- /O.EXP.KABQ.WI.Y.0013.000000T0000Z-220224T0200Z/ /O.NEW.KABQ.WI.Y.0014.220224T0202Z-220224T0600Z/ West Central Highlands-San Francisco River Valley-Middle Rio Grande Valley including the Albuquerque Metro Area-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands- 702 PM MST Wed Feb 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... ...WIND ADVISORY HAS EXPIRED... * WHAT...East winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Through 11 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 33
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 22, 4:53 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 22, 4:53 PM MST, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 453 PM MST Tue Feb 22 2022 .AVIATION... 00Z TAF CYCLE The main impacts to aviation the next 24 hrs will be strong winds and deteriorating winter weather across northern and western NM. Southwest gusts btwn 25 and 35 kt will be common tonight followed by stronger wind gusts to btwn 45 and 55 kt over central and southern NM aft 16Z Wednesday. A dry, arctic airmass across northeast NM today will move south and southwest tonight with blustery east to northeast winds. This airmass may slide into the RGV late tonight and impact KSAF and KABQ with gusty canyon winds to near 35 kt thru Wednesday morning. Confidence is low on this scenario for KABQ. South winds are likely to return to the RGV Wednesday afternoon with gusts up to 45 kt and widespread BLDU. Meanwhile, light snow and strong winds will continue over the higher terrain of northern and western NM tonight. Conditions will deteriorate from west to east Wednesday as the core of a potent storm system approaches the region. MVFR cigs/vsbys over the higher terrain tonight will worsen to IFR aft 19Z Wednesday with heavy snow, blowing snow, and strong winds. Lower terrain areas like KFMN and KGUP will also see winter weather by sunset Wednesday. Guyer && .PREV DISCUSSION...310 PM MST Tue Feb 22 2022... .SYNOPSIS... The current storm is over northern Nevada and will continue south tonight then turn east Wednesday across Arizona and cross New Mexico Thursday. A good dose of snow will fall over the western and northern mountains tonight through Wednesday night. Significant impacts are expected on the western and northern high terrain with icy and snow covered roads, as well as blowing and drifting snow. The lower elevations of western and central NM will have rain showers Wednesday, including a few thunderstorms in the northwest. Rain will turn to snow showers Wednesday night, and light snow will develop over the northeast. Only minor impacts are likely, though. Winds will be strong in many areas Wednesday, but especially in the southwest and south central mountains. Very cold temperatures will continue in the east, with cooler highs elsewhere Wednesday and Thursday. Precipitation will taper off Thursday. Friday into early next week will be dry and milder. 40 && .DISCUSSION... SHORT TERM...(TUESDAY NIGHT THROUGH WEDNESDAY NIGHT)... After a lull in snow this evening, snow will gradually increase in coverage and intensity late tonight through Wednesday as a deep upper level trough approaches the forecast area from the west. The trough will cross Wednesday night and Thursday. Most of the snow accumulation will finish Wednesday night, except for an inch or two of additional snow in the northern mountains on Thursday. With this forecast package we are upgrading the northern Sangre de Cristo Mountains to a Winter Storm Warning, but we will let the night shift decide where else to add highlights since snow won't begin in earnest at lower elevations until Wednesday. Temperatures will be very cold behind a backdoor cold front from the central mountain chain eastward tonight, where readings will mostly be in the single digits and teens, except for some 20s from the Sacramento Mountains eastward. The front will push through gaps in the central mountain chain late tonight and early Wednesday morning with east and southeast wind gusts from 30-40 mph below canyons opening into the Santa Fe and Albuquerque areas. Strong southwest winds are expected to persist through tonight over the south central mountains where gusts to 50 mph will be common. The potential exists for south and southwest wind gusts to 60 mph over south central and southwest areas on Wednesday as the approaching upper level trough steers the polar jet stream over that area with 700 mb flow reaching 45-55 kt. Wednesday night, cold air will engulf central and western areas, and persist across the east, with widespread low temperatures in the single digits and teens, except for some 20s from Santa southward across central and south central areas. LONG TERM...(THURSDAY THROUGH TUESDAY)... The storm will be winding down Thursday, as the upper level storm crosses New Mexico. One to 3 inches of additional snow could impact the northern mountains. It will be blustery and cold everywhere with highs 10 to 20 degrees below normal. Friday through early next week will bring milder and more tranquil weather to the Land of Enchantment. A weak short wave trough will cross the state this weekend but we only bring some higher level clouds. 44/40 && .FIRE WEATHER... After a lull in snow accumulation this evening, snow will increase in coverage and intensity again late tonight through Wednesday, then continue through Wednesday night with light additional accumulation favoring the northern mountains on Thursday. Strong winds will be possible over south central and southwest areas on Wednesday as the jet stream moves overhead. Socorro County will have critical fire weather conditions on Wednesday afternoon until sunset, but high temperatures will be a few degrees below normal and Haines Indices will only be in the 3-4 range. Temperatures will trend much colder tonight through mid week with highs bottoming out Thursday around 10 to 25 degrees below normal. Drier, warmer, and less windy weather are expected Friday into early next week. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late tonight through late Wednesday night for the following zones... NMZ201-204>206. Winter Storm Warning until 5 AM MST Thursday for the following zones... NMZ202-203-210-211-213. Wind Advisory until 6 PM MST this evening for the following zones... NMZ223-229. High Wind Watch from late tonight through Wednesday evening for the following zones... NMZ208-220-224>226-241. Wind Advisory until 5 AM MST Wednesday for the following zones... NMZ226. Winter Weather Advisory until 6 AM MST Thursday for the following zones... NMZ214-215. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:02 PM MST | Wind Advisory | ABQ | Bernalillo, Catron, Cibola, McKinley, Sandoval, San Miguel and 4 more | 25 hr |
| Feb 23, 2:34 AM MST | Red Flag Warning | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 15 hr |
Nearby
High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.